Alert archive / Kentucky / Tornado Warnings in 2014

Tornado Warning 19, NWS Jackson, KY

October 6, 2014Wayne County, Kentucky

NWS Jackson, KY issued this tornado warning at Oct 6, 2014, 7:20 PM EDT for Wayne County, Kentucky. It was in force for 25 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 6, 2014, 7:20 PM EDT (23:20 UTC)
Expired
Oct 6, 2014, 7:45 PM EDT
In force
25 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

County Wayne County, KY

The radar

The Knoxville radar (KMRX), 153 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 6, 7:30 PM EDTFUNNEL CLOUDParnell, KYPUBLIC REPORTED HAVING SPOTTED A FUNNEL CLOUD TWICE AS STORM PASSED OVER...THOUGH IT NEVER DID TOUCH DOWN. REPORT VIA 911 DISPATCH FOR WAYNE COUNTY.
Oct 6, 7:45 PM EDTHAIL 13 Nw Mill Springs, KYLOTS OF QUARTER SIZED HAIL FELL AT CONLEY BOTTOM RESORT WITH A WIND GUST MEASURED AT 47 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
1248 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

606 
WFUS53 KJKL 062320
TORJKL
KYC231-062345-
/O.NEW.KJKL.TO.W.0019.141006T2320Z-141006T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
720 PM EDT MON OCT 6 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 745 PM EDT

* AT 718 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 7 MILES WEST OF CABELL...AND MOVING EAST AT 45
  MPH.

  HAZARD...TORNADO AND GOLF BALL SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
           LIKELY.

* THIS DANGEROUS STORM WILL BE NEAR...
  CABELL AND SUSIE AROUND 730 PM EDT.
  PARNELL AROUND 735 PM EDT.
  STEUBENVILLE AND MONTICELLO AROUND 740 PM EDT.
  BETSEY AND MILL SPRINGS AROUND 745 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3692 8496 3696 8495 3696 8490 3700 8484
      3698 8478 3696 8477 3698 8469 3688 8460
      3680 8460 3676 8466 3676 8502 3681 8503
      3684 8507 3686 8507
TIME...MOT...LOC 2321Z 267DEG 37KT 3686 8510

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

GREIF
1 follow-up statement
274 
WWUS53 KJKL 062345
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
745 PM EDT MON OCT 6 2014

KYC231-062353-
/O.EXP.KJKL.TO.W.0019.000000T0000Z-141006T2345Z/
WAYNE KY-
745 PM EDT MON OCT 6 2014

...THE TORNADO WARNING FOR NORTHERN WAYNE COUNTY WILL EXPIRE AT 745
PM EDT...

THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT 
FOR THE AREA.  HOWEVER...HAIL AND GUSTY WINDS ARE STILL POSSIBLE 
WITH THIS THUNDERSTORM.

LAT...LON 3692 8496 3696 8495 3696 8490 3700 8484
      3698 8478 3696 8477 3698 8469 3688 8460
      3680 8460 3676 8466 3676 8502 3681 8503
      3684 8507 3686 8507
TIME...MOT...LOC 2343Z 267DEG 37KT 3687 8482

$$

GREIF

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Oct 6, 4:24 PM EDT, 2 hours 56 minutes earlier.

Area forecast discussion, Oct 6, 4:24 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
424 PM EDT MON OCT 6 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 424 PM EDT MON OCT 6 2014

EXACTLY WHEN AND WHERE CONVECTIVE DEVELOPMENT AND PROPAGATION TAKES
PLACE HAS BEEN THE BIGGEST QUESTION TODAY...AND WILL CONTINUE TO BE
AN ISSUE DURING THE PERIOD. IT HAS BEEN DIFFICULT TO GET SUFFICIENT
DESTABILIZATION TODAY FOR STRONG CONVECTION. A FEW STORMS HAVE GONE
THE EXTRA MILE AND PRODUCED SOME HAIL DUE TO FREEZING LEVELS ONLY
AROUND 8K FEET. WITH A FEW HOLES IN THE CLOUDS AND PEAK HEATING
OCCURRING...ADDITIONAL DEVELOPMENT HAS OCCURRED LATE THIS AFTERNOON
AS A SHORTWAVE TROUGH CONTINUES TO APPROACH. WILL LOOK FOR THE
CONVECTION TO OUR WEST AND NORTHWEST TO MARCH ACROSS THE FORECAST
AREA DURING THE LATE AFTERNOON AND EVENING. WINDS ALOFT ARE FAVORABLE
FOR SEVERE WEATHER...WITH BOTH DIRECTIONAL AND SPEED SHEAR...BUT
INSTABILITY REMAINS WEAK. THE SITUATION WILL NEED TO BE
MONITORED...WITH WATCHES/WARNINGS A POSSIBILITY IF ENOUGH LATE DAY
HEATING OCCURS. AFTER THIS CONVECTION MOVES THROUGH THIS
EVENING...THE NEXT MOST FAVORABLE TIME FOR STORMS IS DURING THE DAY
TUESDAY AS ANOTHER IMPULSE ALOFT APPROACHES. THE GFS AND NAM BOTH
DEVELOP CONVECTION. WHILE TIMING IS UNCERTAIN...A BLEND OF RECENT GFS
AND NAM RUNS WOULD SUGGEST THE MOST FAVORABLE TIME BEING IN THE
AFTERNOON. THE NAM IS PERSISTENT IN SHOWING ADDITIONAL DEVELOPMENT
ALONG A COLD FRONT AS IT ENTERS OUR AREA FROM THE NW ON TUESDAY
EVENING. THE GFS HAS NOT DEPICTED THIS. HAVE USED A POP GRADIENT FROM
NW TO SE ON TUESDAY NIGHT...WITH THE SE PART OF THE FORECAST AREA
SPENDING THE LONGEST TIME AHEAD OF THE FRONT AND SEEING THE GREATEST
POTENTIAL FOR MORE DEVELOPMENT BEFORE THE FRONT BRINGS IN A STABLE
AIR MASS. SUFFICIENT SHEAR WILL STILL EXIST FOR SEVERE STORMS ON
TUESDAY AND TUESDAY EVENING. ONCE AGAIN...IF SUFFICIENT
DESTABILIZATION CAN TAKE PLACE...SEVERE WEATHER WILL BE A CONCERN. AT
THIS POINT...INSTABILITY LOOKS TO BE PRESENT BUT RATHER WEAK.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 245 PM EDT MON OCT 6 2014

THE MODELS ARE IN GOOD AGREEMENT ALOFT...AT LEAST TO START THE
EXTENDED...BEFORE DIVERGING THROUGH THE WEEKEND. THEY ALL SHOW A
VERY DEEP AND LARGE MID LEVEL LOW SPINNING NORTH OF THE GREAT LAKES.
A NODE OF THIS WILL BE SWEEPING NORTH AND EAST OUT OF THE OHIO
VALLEY EARLY WEDNESDAY ALLOWING HEIGHTS TO RECOVER SOMEWHAT. AS
HEIGHTS SLOWLY START TO COME UP OVER KENTUCKY A SMALLER TROUGH WILL
BE MAKING ITS WAY EAST THROUGH THE DESERT SOUTHWEST ON THURSDAY.
THIS WESTERN TROUGH WILL OPEN UP AND SEND IT ENERGY EAST INTO THE
FAST FLOW OVER THE LOWER OHIO VALLEY INTO THE WEEKEND. IN GENERAL...
THE ECMWF IS A BIT STRONGER WITH THE UPPER LOW THAN THE GEM AND GFS.
THIS STRENGTH ALSO MANIFESTS ITSELF DOWNSTREAM OVER KENTUCKY AS A
BIT MORE RIDGING THROUGH THE WEEKEND THAN THE OTHERS. FOR
SUNDAY...THE GFS SEEMS MOST OUT OF STEP WITH ITS PATTERN COMPARED TO
THE OTHER MODELS AS IT HAS FLAT AND NEARLY ZONAL FLOW OVER KENTUCKY.
MEANWHILE THE ECMWF...SUPPORTED BY THE GEM...STARTS TO BRING A FAST
MOVING AND QUICKLY DEEPENING TROUGH INTO THE NORTHERN PLAINS. THIS
WILL FURTHER CONSOLIDATE INTO MONDAY AS A DEEP LOW OVER THE MIDWEST
WITH A SWEEP OF ENERGY PRESSING INTO THE OHIO VALLEY. WILL FAVOR THE
MODEL BLEND THROUGH THE END OF THIS WEEK AND THEN LEAN MORE TOWARD
THE ECMWF FOR THE WEEKEND AND MONDAY.

SENSIBLE WEATHER WILL FEATURE A FAIRLY ACTIVE EXTENDED FORECAST WITH
PERIODS OF SHOWERS AND STORMS ANTICIPATED. THIS WILL OCCUR AS AMPLE
MOISTURE...FOR THIS TIME OF YEAR...MEETS UP WITH MID LEVEL ENERGY
AND A COUPLE OF FRONTAL BOUNDARIES. THE FIRST OF THESE WILL LIFT
INTO KENTUCKY ON THURSDAY AS A WARM FRONT BEFORE BECOMING STATIONARY
OVER THE AREA AS COLD AIR TO THE NORTH AND WARM TO THE SOUTH MAKES
FOR A STRONG BAROCLINIC ZONE ACROSS THE STATE. THE BOUNDARY SHOULD
BEGIN TO MOVE NORTH AGAIN AS A BONA FIDE WARM FRONT LATE IN THE
WEEKEND IN RESPONSE TO A DEEP SFC LOW TAKING SHAPE OVER THE NORTHER
PLAINS. THIS LATTER SYSTEM WILL THEN LOOK TO SWING ITS ELONGATED
COLD FRONT INTO THIS PART OF THE STATE LATER MONDAY. WITH THE
FORECAST AREA CAUGHT BETWEEN SEASONS THIS EXTENDED...TEMPERATURES
WILL BE NEAR NORMAL...BUT WITH A SMALLER THAN AVERAGE DIURNAL RANGE
DUE TO EXTRA CLOUDS AND PCPN AROUND.

THE CR GRID LOAD PROVED TO BE AN ADEQUATE START TO THE EXTENDED
GRIDS...THOUGH DID ADJUST THE POPS A TAD TOWARD THE DETERMINISTIC
SOLUTION FROM THE ECMWF THROUGH THE WEEKEND AND INTO MONDAY. GIVEN
THE FRONTS NEARBY FOR MUCH OF THE PERIODS DID NOT DO TOO MUCH
ADJUSTING TO THE TEMPERATURES AS THE TERRAIN IMPACT WILL BE
RELATIVELY MUTED...EXCEPT FOR WEDNESDAY NIGHT WHEN A MODERATE RIDGE
TO VALLEY SPLIT IS ANTICIPATED.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 830 AM EDT MON OCT 6 2014

A COUPLE OF LINES OF SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE
THROUGH THE AREA. THE FIRST LINE WILL MOVE THROUGH BETWEEN 14 AND 17Z
FROM WEST TO EAST. A LOT OF THIS CONVECTION IS ELEVATED IN
NATURE...SO ONLY A TEMPORARY REDUCTIONS IN VISIBILITY AND CEILINGS IS
EXPECTED...WITH MAINLY A VFR STATUS REIGNING. THE SECOND LINE OF
CONVECTION WILL THEN MOVE THROUGH BETWEEN 20 AND 01Z. STRONGER
EMBEDDED THUNDERSTORMS WILL LIKELY ACCOMPANY THIS LINE...WITH A
PERIOD OF MVFR EXPECTED. LOWER CEILINGS WILL THEN SCATTER OUT IN THE
EVENING FROM NORTHWEST TO SOUTHEAST...LINGERING THE LONGEST IN FAR
SOUTHEASTERN KENTUCKY. SOUTHWEST WINDS OF 5 TO 15 KTS...WITH A FEW
GUSTS TO AROUND 20 KTS WILL BE COMMON TODAY...BEFORE GRADUALLY
DIMINISHING THIS EVENING.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HAL
LONG TERM...GREIF
AVIATION...GEOGERIAN
Hazardous weather outlook, Oct 6, 4:35 PM EDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
435 PM EDT MON OCT 6 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-071100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
435 PM EDT MON OCT 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL AFFECT MANY LOCATIONS...MAINLY THROUGH THE EVENING
HOURS. SOME OF THEM MAY CONTAIN HAIL AND STRONG WINDS.

ADDITIONALLY...ISOLATED MINOR FLOODING OF LOW LYING AREAS MAY OCCUR
WHERE THUNDERSTORMS ARE THE MOST PERSISTENT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY INTO TUESDAY NIGHT.
SOME OF THE THUNDERSTORMS ON TUESDAY AFTERNOON COULD PRODUCE HAIL
AND STRONG WINDS.

THUNDERSTORMS WILL ALSO BE POSSIBLE THURSDAY THROUGH SATURDAY...
MAINLY DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF HAIL...DAMAGING
WIND GUSTS...OR FLOODING TODAY AND TONIGHT.

HAL

In the hours before

Local storm report, Oct 6, 5:50 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
550 PM EDT MON OCT 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     HAIL             IRVINE                  37.70N 83.97W
10/06/2014  M1.00 INCH       ESTILL             KY   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED AND WINDS BETWEEN 30 AND 35
            MILES PER HOUR.

&&

JMWIX
Local storm report, Oct 6, 5:55 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
555 PM EDT MON OCT 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             KINGS STATION           37.69N 84.06W
10/06/2014  E1.00 INCH       ESTILL             KY   TRAINED SPOTTER

            QUARTER SIZE OR LARGER HAIL REPORTED. TIME ESTIMATED BY
            RADAR. NO WIND DAMAGE NOTICED AT THIS TIME.

&&

JMWIX
Local storm report, Oct 6, 6:01 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
601 PM EDT MON OCT 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             2 S HAZEL GREEN         37.77N 83.42W
10/06/2014  E0.50 INCH       WOLFE              KY   TRAINED SPOTTER

            A LARGE AMOUNT OF PEA TO HALF INCH SIZE HAIL WAS FALLING
            AROUND TIME OF REPORT.

&&

JMWIX
Special weather statement, Oct 6, 6:21 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
621 PM EDT MON OCT 6 2014

KYZ058>060-108-111-062245-
MENIFEE-POWELL-ESTILL-WOLFE-LEE-
621 PM EDT MON OCT 6 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 645
PM EDT MONDAY EVENING...

   SOUTHWESTERN MENIFEE...
   POWELL...
   WESTERN WOLFE...
   NORTHERN LEE AND
   ESTILL.

AT 621 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BLACKBURN...OR
9 MILES SOUTHWEST OF IRVINE...MOVING EAST AT 50 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DOE CREEK
AROUND 630 PM EDT...PRYSE AROUND 635 PM EDT...LEECO AROUND 640 PM
EDT...ZACHARIAH AROUND 645 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

&&

LAT...LON 3764 8348 3765 8350 3763 8353 3756 8393
      3758 8395 3757 8410 3763 8413 3767 8410
      3775 8409 3777 8410 3791 8384 3791 8378
      3792 8377 3794 8377 3797 8372
TIME...MOT...LOC 2221Z 257DEG 45KT 3764 8406

JMW
Special weather statement, Oct 6, 6:30 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
630 PM EDT MON OCT 6 2014

KYZ107-109-110-119-120-062315-
JOHNSON-MARTIN-MAGOFFIN-PIKE-FLOYD-
630 PM EDT MON OCT 6 2014

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 715 PM EDT MONDAY EVENING...

   JOHNSON...
   NORTHERN MAGOFFIN...
   MARTIN...
   NORTHERN PIKE AND
   NORTHERN FLOYD.

AT 629 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED NEAR
PAINTSVILLE...MOVING EAST AT 55 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WELLS CHAPEL
AROUND 635 PM EDT...DELONG AROUND 640 PM EDT...PREECE AROUND 645 PM
EDT...PILGRIM AROUND 650 PM EDT...AND OPPY AROUND 655 PM EDT.

RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

&&

LAT...LON 3755 8212 3767 8318 3798 8286 3789 8264
      3789 8260 3792 8261 3796 8258 3797 8253
      3788 8241 3783 8240 3778 8232 3774 8232
      3768 8229 3767 8224 3763 8221 3765 8219
      3765 8217 3763 8217 3760 8213
TIME...MOT...LOC 2229Z 270DEG 47KT 3781 8278

GREIF
Special weather statement, Oct 6, 7:07 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
707 PM EDT MON OCT 6 2014

KYZ079-083-084-070000-
MCCREARY-PULASKI-WAYNE-
707 PM EDT MON OCT 6 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 800
PM EDT MONDAY EVENING...

   MCCREARY...
   SOUTHERN PULASKI AND
   WAYNE.

AT 707 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES WEST OF
CABELL...OR 21 MILES NORTH OF BYRDSTOWN...MOVING EAST AT 40 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CABELL AROUND
725 PM EDT...PARNELL AROUND 730 PM EDT...COOPER AROUND 735 PM
EDT...STEUBENVILLE AROUND 740 PM EDT...AND BETSEY AROUND 745 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF UP TO 50 MPH...FREQUENT
LIGHTNING AND HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

&&

LAT...LON 3692 8496 3696 8495 3696 8490 3698 8486
      3702 8435 3697 8434 3695 8437 3694 8434
      3685 8433 3681 8436 3675 8432 3665 8432
      3672 8502 3676 8501 3684 8507 3686 8507
TIME...MOT...LOC 2307Z 267DEG 35KT 3686 8523

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 2:17 AM EDTSpecial Weather StatementJKLBreathitt, Jackson, Lee, Magoffin, Owsley43 min
Oct 6, 4:44 AM EDTSpecial Weather StatementJKLPulaski46 min
Oct 6, 5:22 AM EDTSpecial Weather StatementJKLLaurel38 min
Oct 6, 10:01 AM EDTSpecial Weather StatementJKLClay, Jackson, Laurel44 min
Oct 6, 10:29 AM EDTSpecial Weather StatementJKLBreathitt, Clay, Owsley, Perry46 min
Oct 6, 10:54 AM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Magoffin, Martin36 min
Oct 6, 4:39 PM EDTSpecial Weather StatementJKLEstill, Menifee, Powell, Wolfe51 min
Oct 6, 4:43 PM EDTSevere Thunderstorm WarningJKLBath, Estill, Menifee, Montgomery, Morgan, Powell and 1 more47 min
Oct 6, 5:08 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Powell, Wolfe52 min
Oct 6, 5:32 PM EDTSpecial Weather StatementJKLElliott, Johnson, Lee, Magoffin, Morgan, Wolfe58 min
Oct 6, 5:33 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Menifee, Morgan, Wolfe57 min
Oct 6, 5:44 PM EDTTornado WarningJKLMagoffin, Morgan17 min
Oct 6, 6:21 PM EDTSpecial Weather StatementJKLEstill, Lee, Powell24 min
Oct 6, 6:30 PM EDTSpecial Weather StatementJKLJohnson, Magoffin, Martin45 min
Oct 6, 7:07 PM EDTSpecial Weather StatementJKLMcCreary, Wayne53 min
Oct 6, 7:11 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Wayne, Whitley64 min
Oct 6, 7:25 PM EDTSpecial Weather StatementJKLJackson, Lee, Owsley, Rockcastle65 min
Oct 6, 7:40 PM EDTSpecial Weather StatementJKLBreathitt, Floyd, Magoffin, Martin65 min
Oct 6, 7:57 PM EDTSpecial Weather StatementJKLClay, Laurel63 min

Nearby

Tornado Warnings in Kentucky, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.